Florida, 2019Tornado in Florida, October 19, 2019
October 19, 2019 · NWS MLB · 1 event in 1 county or zone
A weak, short-lived tornado (landspout) occurred in rural, western Indian River County as rain bands from Tropical Storm Nestor moved through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak, short-lived tornado (landspout) occurred in rural, western Indian River County as rain bands from Tropical Storm Nestor moved through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 19, 9:55 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Oct 19, 9:55 AM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1055 AM EDT Sat Oct 19 2019
.DISCUSSION...
Drier air is moving in from the west and this will reduce coverage
of rain into the early aftn. Warm front has lifted just
north of our FA but low level shear/helicity remains
fairly stout esp across northern sections. Instability is
lacking given the considerable cloud cover but should see some
breaks in the cloudiness as the drier air moves in. Expect gusty
winds to increase as winds just above the surface mix down and may
need to put up a Wind Advisory for the aftn. Of more immediate
concern is the Tornado Watch which is in effect through Noon. Each
local WFO has the option to extend a Watch for up to 2 hours
past the original expiration time (after consulting with SPC of
course). This does not happen often but may be prudent in this case.
Lake county appears to be done with the TOR threat but a low
threat for a tornado may linger for the remaining counties
(Osceola/Brevard north) in the Watch.
&&
.AVIATION...SCT-NMRS showers with a few storms will continue thru
early afternoon the begin to taper by mid to late afternoon with
closest point of approach of Nestor. The showers and brief storms
may bring brief IFR cigs NR FL015-025 along with 2SM in shra, with
sfc wnd gusts NR 25-30kt PSBL in shra into afternoon.
&&
.MARINE...
Advisory conds continue to unfold across the waters north of
Sebastian inlet due to increased gradient winds on periphery of TS
Nestor. The present advisory remains in good shape for all the
waters north of Sebastian Inlet through late tonight with exercise
Caution headlines for the Treasure Coast.
Showers and occasional squalls and marine supercells will add to the
overall inclement conditions areawide.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 85 72 84 70 / 90 40 10 10
MCO 82 72 86 70 / 90 40 10 10
MLB 85 73 87 75 / 90 40 30 10
VRB 85 74 88 74 / 80 50 50 20
LEE 84 71 86 70 / 90 40 10 0
SFB 83 71 86 69 / 90 30 10 10
ORL 84 72 86 70 / 90 40 10 10
FPR 84 74 88 75 / 70 60 60 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until noon EDT today for Coastal Volusia-Inland
Volusia-Northern Brevard-Northern Lake-Orange-Osceola-
Seminole-Southern Brevard-Southern Lake.
AM...Tornado Watch until noon EDT today for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
Kelly/Rodriguez/CombsHazardous weather outlook, Oct 19, 3:45 AM EST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
445 AM EDT Sat Oct 19 2019
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
445 AM EDT Sat Oct 19 2019
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Numerous showers and embedded storms are poised to affect the
area from this morning into afternoon with closest point of
approach of Tropical Storm Nestor to N FL today. Daytime heating
and abundant moisture will lead to the high coverage of showers
and embedded storms. Affected areas will see briefly heavy rains,
gusty winds to 40 to 50 mph, and occasional lightning through mid
afternoon. An isolated tornado will remain possible in any cells
which acquire rotation, especially this morning.
.FLOOD IMPACT...
Rain amounts up to one to two inches with isolated higher amounts
may occur into the early afternoon. Areas affected by multiple
storms may experience standing water with temporary minor flooding
of low spots and along roadways.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms and occasional squalls over the
Atlantic waters will be capable of producing wind gusts of 35 to
45 knots into early afternoon.
.WATERSPOUT IMPACT...
A few waterspouts will be possible over the intracoastal and
Atlantic coastal waters through early afternoon.
.WIND AND SEA IMPACT...
A Small Craft Advisory is in effect over the waters north of
Sebastian Inlet, with caution advertised for small craft south of
Sebastian Inlet.
.RIVER FLOOD IMPACT...
The Saint Johns River near Astor remains in Minor Flood stage and
is forecast to be in Minor Flood stage through this weekend with
only a very slow decline in levels expected through early next
week.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Poor to potentially hazardous boating conditions over the
adjacent Atlantic waters are also expected Sunday. Persons should
continue to monitor the latest weather forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.
Pendergrast
In the hours before
Special weather statement, Oct 19, 12:17 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
117 PM EDT Sat Oct 19 2019
FLZ058-191745-
Okeechobee FL-
117 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKEECHOBEE COUNTY
UNTIL 145 PM EDT...
At 117 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buckhead Ridge, moving northeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2717 8088 2716 8089 2717 8091 2719 8091
2720 8094 2722 8095 2722 8098 2723 8099
2725 8098 2725 8099 2748 8093 2749 8068
2724 8068 2718 8075 2721 8079 2720 8083
2714 8087
TIME...MOT...LOC 1717Z 221DEG 22KT 2720 8090
RodriguezLocal storm report, Oct 19, 12:39 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
139 PM EDT SAT OCT 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 2 NNW COCOA 28.41N 80.76W
10/19/2019 M54 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 1000 MEASURED PEAK GUST OF 47KT OR 54MPH
FROM THE SOUTHWEST.
&&
KRSpecial weather statement, Oct 19, 12:42 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
142 PM EDT Sat Oct 19 2019
FLZ047-147-191800-
Southern Brevard County FL-Northern Brevard County FL-
142 PM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREVARD COUNTY UNTIL
200 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kennedy Space Center, or 7 miles northeast of Sharpes, moving
northeast at 40 mph. A gust of 54 mph was measured near Cocoa on the
Indian River.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Cocoa, Cocoa Beach, Satellite Beach, Cape Canaveral and Merritt
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 PM EDT for Florida.
LAT...LON 2839 8056 2834 8057 2815 8055 2815 8062
2851 8079 2857 8076 2856 8076 2856 8075
2858 8076 2878 8067 2860 8054 2846 8049
TIME...MOT...LOC 1742Z 227DEG 34KT 2850 8066
RodriguezLocal storm report, Oct 19, 12:51 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
151 PM EDT SAT OCT 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 3 SW CAPE CANAVERAL 28.36N 80.65W
10/19/2019 M47 MPH AMZ552 FL MESONET
WXFLOW SITE XCCB GUSTED TO 47 MPH/41 KT FROM THE SW.
&&
JCSpecial weather statement, Oct 19, 12:54 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Sat Oct 19 2019
FLZ058-059-191830-
St. Lucie-Okeechobee-
154 PM EDT Sat Oct 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. LUCIE AND
NORTHEASTERN OKEECHOBEE COUNTIES...
At 153 PM EDT, a strong thunderstorm was located near Okeechobee,
moving northeast at 30 mph.
Funnel clouds and winds in excess of 40 mph are possible with this
storm.
Locations impacted include...
Okeechobee, Fort Drum, Four Seasons Estates, Country Hills Estates
and Whispering Pines.
This storm may intensify so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
Local Atmospheric conditions are becoming more favorable for the
possibility of landspout formation. A landspout is a tornado of very
short duration and winds generally less than 60 mph which can cause
minor damage and injuries in its direct path. If this trend
continues, a tornado warning may be issued shortly. Stay tuned to
NOAA weather radio and local media for additional updates and
possible warnings.
LAT...LON 2725 8090 2731 8096 2760 8080 2759 8078
2756 8078 2756 8069 2749 8050 2724 8075
TIME...MOT...LOC 1753Z 217DEG 26KT 2731 8085
RodriguezLocal storm report, Oct 19, 1:09 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
209 PM EDT SAT OCT 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
10/19/2019 M53.00 MPH BREVARD FL AWOS
GUST TO 53 MPH/46 KT FROM THE SOUTH.
0150 PM TSTM WND GST 5 N CAPE CANAVERAL 28.46N 80.59W
10/19/2019 M45.00 MPH Brevard FL OTHER FEDERAL
GUST TO 45 MPH/39 KT FROM THE SW AT USAF TOWER 403.
0155 PM TSTM WND GST 4 SW PLAYALINDA BEACH 28.61N 80.67W
10/19/2019 M52.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 412 GUSTED TO 52 MPH/45 KT FROM THE SOUTH.
0155 PM TSTM WND GST 7 SSE PLAYALINDA BEACH 28.57N 80.59W
10/19/2019 M46.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 1102 GUSTED TO 46 MPH/40 KT FROM THE SW.
&&
JCTornado, Brevard
- When
- October 19, 1:50 PM EST
- Where
- Brevard County, 16.46 mi SSW of Micco
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 10 yd
- Reported by
- NWS Employee
- Coordinates
- 27.650, -80.570
An off-duty National Hurricane Center Research Division employee, and a member of the public reported a brief tornado (landspout) over an open field in rural Indian River County. The landspout was observed west of Interstate 95, north of State Road 60, and east of County Road 512. Indian River County Emergency Management and Fire Rescue surveyed the area and found no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Heavy Snow in Wyoming, October 19 to 21, 20191 death · 61 kt wind · 12 events
- Damaging Winds in Idaho, October 19, 2019$65,000 · 70 kt wind · 28 events
- Damaging Winds in Idaho, October 19, 20194 injured · 61 kt wind · 10 events
- Tropical Storm and Storm Surge in Florida, October 19, 201928 events
- Tornado and Flash Flooding in Georgia, October 19 to 20, 2019$18,000 · EF0 · 7 events
- Frost and Freeze in Virginia, October 19, 201916 events
- Frost and Freeze in West Virginia, October 19, 201911 events
- Winter Storm and High Wind in Colorado, October 19 to 20, 201971 kt wind · 11 events
- Marine Tropical Storm in Gulf of Mexico, October 19, 20198 events
- Frost and Freeze in New York, October 19, 20198 events
- Strong Wind in Georgia, October 19, 2019$10,000 · 7 events
- Heavy Snow in Idaho, October 19 to 20, 20196 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 859370.